MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE BR DS W/ORTHCRD; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

DEPUY MITEK LLC US LUPINE BR DS W/ORTHCRD; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 210712
Medical Device Problem Codes Break (1069); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during in-house engineering evaluation, it was determined that the lupine br ds w/orthcrd device was broken (2+ pieces) : device fractured.It was initially reported that prior to a left ankle arthroscopic ligament repair surgery, upon opening the packaging, it was noted that the anchor was deformed.The device was not used.Three replacement devices had the same issue.It was not reported if there were any delays to the surgical procedure.It was reported that a spare device was used to complete the surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: e1: the reporter¿s complete facility address was not provided.Investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the shaft and handle have no structural anomalies.The anchor was found broken near mid-body and detached from the inserter.Not all the broken fragments were returned for evaluation.On the other hand, the anchor loop was lost.The device had signs of usage.No other anomalies were noted.The overall complaint was not confirmed as the observed condition of the lupine br ds w/orthcrd would have not contributed to the complained device issue.Based on the investigation findings, the potential cause for the broken and bent anchor as well as the frayed suture is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause is linked to an off-axis insertion and levering during insertion.As per instructions for use (ifu), 1) do not twist or apply bending force to the inserter.Doing so may damage the anchor, suture, or inserter tip.2) excessive tension may overload the anchor or suture.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history record review: a device history review was performed and no non-conformance's were identified related to the reported condition.

Brand Name
LUPINE BR DS W/ORTHCRD
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24377020
Report Number1221934-2026-00795
Device Sequence Number5572699
Product Code GAT
UDI-Device Identifier10886705001101
UDI-Public(01)10886705001101(10)1027U9(17)270630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210712
Device Lot Number1027U9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown